MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE W/ ELECTROMAGNETIC TRANSMITTING STYLET; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE W/ ELECTROMAGNETIC TRANSMITTING STYLET; DH CORTRAK DISPOSABLES
Model Number 40-9431TRAK2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Cough (4457)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 27 may 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, ¿we had a cortrak break in half in a patient this morning.The nurse noticed that the patient was gagging more.When she looked into the back of her throat, she noted that the nasogastric [ng] tube was split (still attached at time).The team was able to safely remove both halves of the ngt.According to the registered nurse [rn] and provider at bedside there were no visible bite marks on the tube, but there was a single linear rip.The events leading up to this are a little unclear, and i am hoping to clarify with the rn tomorrow morning.As we looked into it, the staff started to state that they are clogging frequently.¿ there was no harm to the patient.
 
Event or Problem Description
Per additional information received on 3jun2025, the tube was in place 19 days.There was no difficulty noted during tube insertion.The patient uses the tube for continuous feeding.There are no blended feeds or thick consistency formulas.The tube is used for oral and/or crushed medication.There are no oils or oil-based medication.The patient has/had ¿episodes of severe vomiting- ngt placed- tube not flushed for several days.Generally flushed 2x/day with po med admin.¿ the tube is flushed manually and via pump programming.60cc syringes are used.Pump settings used was ¿65ml/hr tf, 25ml/hr flush.¿ clogging was noted the day before the event.The tube was documented as ¿not patent.¿ three hours later, the tube was documented as ¿now patent.¿ alkalinized enzyme was used to unclog the tube.Tylenol tablet & milk of mag given prior to tube clogging.
 
Additional Manufacturer Narrative
All information reasonably known as of 02 jul 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6 investigation conclusions/appropriate term/code not available: inappropriate use.The sample device was examined showing that the tubing had signs of damage and discoloration.There was a split/tear identified approximately between the 32-33 cm marking.At the 33-32cm marked location, the tubing appeared to have expanded to form a balloon shape which burst in multiple direction causing a separation of the tube into two pieces.The root cause of the reported issue seems to be a user related problem since as per the instructions for use (ifu), vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 18-sep-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 NG/NI FEEDING TUBE W/ ELECTROMAGNETIC TRANSMITTING STYLET
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key22106257
Report Number9611594-2025-00113
Device Sequence Number12518281
Product Code KNT
UDI-Device Identifier00350770460475
UDI-Public(01)00350770460475
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9431TRAK2
Device Catalogue Number40-9431TRAK2
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/03/2025
08/25/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/02/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60CC SYRINGES; ALKALINIZED ENZYME; FEEDING PUMP; TYLENOL TABLET & MILK OF MAGNESIUM
Patient SexFemale